MAUDE Adverse Event Report: SYNTHES GMBH DISTRACTOR FOR 11MM ROD; APPARATUS, TRACTION, NON-POWERED

SYNTHES GMBH DISTRACTOR FOR 11MM ROD; APPARATUS, TRACTION, NON-POWERED
Catalog Number SD393.640
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: only the event year is known.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the linear distractor arm was damaged, maybe cross threaded and possibly bent as well.It would not thread together, making it unusable.Another less desirable arm was used to complete the procedure.There was a delay of five minutes, and the procedure was completed successfully with no patient consequence.This report involves one distractor for 11mm rod.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3,h4,h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the linear distractor arm of the distractor for 11mm rod was found bent and with signs of broken in the threaded part.This damage makes it difficult to assemble with the mating device.The threaded shaft, the clamp and the nut assembly did not return for examination.Therefore the reported condition can be confirmed.A dimensional inspection for the distractor for 11mm rod was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the distractor for 11mm rod would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: sd393_640, rev.E current and manufactured.Dimensional inspection: n/a.H4,h6 part number: sd393.640-us; lot number: 20p0890; part manufacture date: 14-jul-2020; manufacturing location: brandywine; part expiration date: n/a; nonconformance noted: jbl-nr-0003855.A review of the device history record of this lot revealed one nonconformance ¿ 28 of 29 distractors for 11mm rod met all manufacturing, finishing, inspection, and packaging specifications at the time of release.One distractor met all manufacturing, finishing, inspection, and packaging specifications at the time of release except for feature #23 of sleeve component sd393.650.12.The noted nc jbl-nr-0003855 dispositioned the one distractor use-as-is (uai) with sleeve component sd393.650.12 found with the internal thread minor diameter (9.0 - 9.12mm) oversize at 9.134mm.The oversize specification of one sleeve component is not relevant to the reported complaint condition of a damaged distractor arm.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DISTRACTOR FOR 11MM ROD
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18226620
Report Number8030965-2023-14950
Device Sequence Number14787725
Product Code HST
UDI-Device Identifier10886982006608
UDI-Public(01)10886982006608
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD393.640
Device Lot Number20P0890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2023
Supplement Date Received by Manufacturer01/16/2024
03/06/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date01/30/2024
03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown